Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Efavirenz and Psychiatric problem
Aug 3, 2012

Does Efavirenz cause psychiatric problems? I have been on combination therapy for more than one month now (Truvada + Stocrin). I work as an air-crew and I am worried that I may lose my job due to failure in getting an aviation medical certificate if I take Stocrin (Efavirenz) as I have been told that Efavirenz causes psychiatric problems. If I decide to change my meds, which is the best combination recommend for me? Is it possible to change my meds after few months?

Response from Dr. Fawcett

Efavirenz (brand name Sustiva) does have some relatively common psychiatric side effects, including abnormal or vivid dreams. Depression, anxiety, and general nervousness have also been reported. Many patients state that these diminish after several weeks.

Speak with your physician about your medications and any implications for your employment. In general, it is preferred to maintain drug regimens without change to reduce the development of drug resistance.

-David



Previous
HIV medications and supplements
Next
Still negative after exposure but constantly fearful

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement